Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 110, NWS Omaha, NE

April 11, 2006Otoe County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 11, 2006, 6:22 PM CDT for Otoe County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2006, 6:22 PM CDT (23:22 UTC)
Expired
Apr 11, 2006, 6:45 PM CDT
In force
23 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Otoe County, NE

The radar

The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:25 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 11, 2:25 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
225 PM CDT TUE APR 11 2006

.DISCUSSION...
MAIN CONCERN IS POTENTIAL FOR CONVECTION THROUGH THE EVENING. THE
ATTENTION WILL TURN TOWARD TEMPERATURES AFTER THAT. SYSTEM DURING
THE WEEKEND STILL SEEMS STRONG ENOUGH TO WARRANT CHANCE POPS.

SURFACE ANALYSIS AT 19Z SHOWED A COLD FRONT EXTENDING SOUTHWARD
FROM MINNESOTA INTO WESTERN KANSAS. A 999 MB LOW PRESSURE CENTER
WAS NOTED ALONG THE FRONT IN NERN NE. SURFACE DEWPOINTS SOUTH OF
THE LOW HAD DROPPED INTO THE 35-45 F RANGE. ELSEWHERE...DEWPOINTS
WERE MAINLY 45-50. VISIBLE SATELLITE IMAGES SHOWED CLOUDS TRYING
TO DEVELOP FROM ALBION TOWARD YANKTON AND WAYNE. LATEST WATER
VAPOR LOOP DEPICTED A STRONG SHORTWAVE TROUGH MOVING NORTHEAST
THROUGH THE REGION. RUC INITIALIZATION AT 18Z INDICATED 12 HOUR
500 MB HEIGHT FALLS IN EXCESS OF 80 METERS IN NWRN KS. LOW LEVEL
MOISTURE IS LIMITED...BUT IT APPEARS THAT THERE WILL BE ENOUGH
DYNAMICS FOR SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. SEVERE POTENTIAL IS THERE...BUT NOT OVERLY HIGH. WILL
END CHANCE OF PCPN BY 06Z TONIGHT...EXCEPT OVER THE SWRN CORNER
OF IOWA...WHERE WILL LINGER SOME LOW POPS UNTIL 09Z.

WILL KEEP THINGS DRY FROM WEDNESDAY THROUGH THURSDAY. WEDNESDAY
STILL LOOKS LIKE A GOOD DAY...WITH MUCH LIGHTER WINDS. 850 MB
TEMPERATURES ARE EXPECTED TO BE 13-15 DEGREES C. THE 12Z NAM/ETA
IS WARMER...AND IS PREFERRED OVER THE SLIGHTLY COOLER GFS. HIGHS
SHOULD REACH 75-80. PREVIOUS SHIFT BOOSTED HIGHS THURSDAY...AND
THAT WAS NOT CHANGED. LOOKS LIKE HIGHS IN THE LOWER AND MID 80S...
AND COULD END UP JUST A BIT WARMER IF WE GET FULL MIXING.

BY THURSDAY NIGHT...WRN IA COULD SEE SOME ISOLATED THUNDERSTORMS...
IF THE ATMOSPHERE IS NOT CAPPED. BETTER CHANCE IS STILL EXPECTED
OVER THE WEEKEND. THE ECMWF IS NOT AS STRONG AS THE GFS WITH THE
SYSTEM. ELEVATED STORMS COULD DEVELOP LATE FRIDAY NIGHT NORTH OF
THE SURFACE WARM FRONT. COLD FRONT WILL PUSH EASTWARD DURING THE
DAY SATURDAY...BUT IT PROBABLY WILL NOT REACH OUR AREA UNTIL
SATURDAY NIGHT. THAT IS WHEN WE HAVE THE HIGHEST CHANCE. WE MIGHT
SEE SOME LINGERING SHOWERS ON SUNDAY...IF THE SYSTEM SLOWS DOWN.
LEFT SOME LOW POPS IN FOR NOW IN OUR NRN AND ERN ZONES. HIGHS
SATURDAY AFTERNOON SHOULD REACH THE MID 70S NORTH TO LOWER 80S
SOUTH...BUT SUNDAY WILL BE 5-10 DEGREES COOLER. EARLY NEXT WEEK
...AT LEAST MONDAY AND TUESDAY...SHOULD BE DRY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

MILLER
Hazardous weather outlook, Apr 11, 5:38 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
538 PM CDT TUE APR 11 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-121145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
538 PM CDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

PLAN ON SCATTERED THUNDERSTORMS THIS EVENING ACROSS EAST CENTRAL
AND SOUTHEAST NEBRASKA AS WELL AS SOUTHWEST IOWA. WHILE SMALL
HAIL AND SOME GUSTY WINDS TO 50 MPH MAY BE POSSIBLE... NUMEROUS
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

THE THUNDERSTORMS ARE THE RESULT OF A COLD FRONT MOVING THROUGH
THE REGION. MOISTURE IS LIMITED WITH THIS FRONT...WHICH IS
LIMITING THE INSTABILITY. AS THE FRONT CONTINUES TO MOVE EAST AND
THE GROUND COOLS OFF AFTER SUNSET...THE THUNDERSTORM ACTIVITY WILL
DECREASE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY ACROSS
MUCH OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING OR OVERNIGHT.

DDN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 6:06 PM CDTSevere Thunderstorm WarningOAXCass24 min
Apr 11, 6:09 PM CDTSevere Thunderstorm WarningOAXLancaster24 min
Apr 11, 6:31 PM CDTSevere Thunderstorm WarningOAXCass29 min
Apr 11, 6:56 PM CDTSevere Thunderstorm WarningOAXPottawattamie34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.